Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 98, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 5, 2012, 11:25 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 11:25 PM EDT (03:25 UTC)
- Expired
- Aug 6, 2012, 12:30 AM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509
WHUS51 KPHI 060325
SMWPHI
ANZ470-060430-
/O.NEW.KPHI.MA.W.0098.120806T0325Z-120806T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 PM EDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
ISLAND DE OUT 20 TO 40 NM...
* UNTIL 1230 AM EDT
* AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM TO COASTAL
WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM...OR FROM
SANDY HOOK TO SEA GIRT REEF...MOVING EAST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 4001 7370 4008 7370 4019 7366 4021 7365
4023 7365 4025 7364 4004 7345 4000 7343
TIME...MOT...LOC 0325Z 271DEG 27KT 4046 7391 4024 7379
4008 7386
$$
HAYESWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 5, 8:15 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 5, 8:15 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EDT SUN AUG 5 2012
.SYNOPSIS...
A COLD FRONT FROM TORONTO TO NEAR CLEVELAND WILL SLOWLY CROSS THE
MID ATLANTIC STATES LATE TONIGHT AND MONDAY. THE FRONT SHOULD STALL
JUST SOUTH OF OUR AREA TUESDAY. THEREAFTER...THE FRONT WILL DRIFT
NORTH AS A WARM FRONT WEDNESDAY THROUGH FRIDAY AS LOW PRESSURE IN
THE OHIO VALLEY SLOWLY STRENGTHENS TOWARD THE EASTERN GREAT LAKES.
THAT LOW SHOULD MOVE INTO NEW YORK STATE AND THEN QUEBEC NEXT
WEEKEND...PULLING ITS STRENGTHENING COLD FRONT EASTWARD THROUGH
THE MID ATLANTIC STATES SOMETIME FRIDAY NIGHT OR THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE LAST OF THE WATCHES HAVE BEEN DROPPED AS THE LINE OF
THUNDERSTORMS ROLL OFFSHORE. WHILE THERE MAY BE SOME THUNDER IN
THE WAKE OF THE FIRST WAVE OF THUNDERSTORMS...ADDITIONAL SEVERE
WEATHER IS NOT EXPECTED.
THE POPS DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT,
AND SOME ADDITIONAL ADJUSTMENTS WILL BE NEEDED FOLLOWING WHAT
OCCURS AFTER THIS SQUALL LINE.
AS FOR TEMPERATURES, WE GENERALLY TOOK AN EVEN BLEND OF THE GFS/NAM
MOS WITH SOME TWEAKS THEN MADE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE POTENT SHORT WAVE TROUGH FROM THE NEAR TERM IS FORECAST TO
WEAKEN AS IT MOVES TO OUR NORTH. THIS WILL FAVOR MORE OF GENERAL
TROUGH TO EVEN ZONAL FLOW OCCURRING FROM THE GREAT LAKES TO THE
NORTHEAST. THE ASSOCIATED COLD FRONT LOOKS TO BE LEFT BEHIND
THEREFORE IT SHOULD EVENTUALLY STALL. IT DOES APPEAR THAT IT
EVENTUALLY CLEARS MOST OF OUR AREA, WITH PERHAPS OUR SOUTHERN ZONES
HANGING ON TO THE PRE-FRONTAL AIRMASS LONGER. THIS SHOULD RESULT IN
SOME CONVECTION HANGING ON FOR A TIME, AND THEREFORE SLIGHT CHC TO
CHC POPS WERE MAINTAINED ACROSS THE SOUTH FOR A TIME.
ELSEWHERE, DRIER AIR IS FORECAST TO GRADUALLY ARRIVE FROM THE NORTH
AS THE FLOW SHIFTS TO THE NORTHWEST IN THE WAKE OF THE COLD FRONT.
THE GFS IS MORE AGGRESSIVE WITH THE PUSH OF DRIER AIR, THEREFORE WE
MOSTLY TOOK A MODEL BLEND REGARDING DEW POINTS. THERE MAY BE SOME
CLOUD COVER HANGING ON FOR AWHILE AS THE DRIER AND COOLER AIR TRIES
TO ADVECT SOUTHWARD AND REPLACE A RATHER WARM AND MOIST AIRMASS. IN
ADDITION DEPENDING ON HOW ANY CONVECTION THAT LINGERS BEHAVES, THERE
COULD BE A FAIR AMOUNT OF CLOUD DEBRIS LEFTOVER FOR THE MORNING
HOURS.
AS FOR TEMPERATURES, WE MAINLY SIDED WITH A MOS BLEND TO TAKE INTO
ACCOUNT SOME OF THE DIFFERENCES WITH THE SOUTHERN PUSH OF THE DRIER
AIR.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
OVERALL PATTERN AT 500 MB: POSITIVE TILT TROUGHING GRADUALLY EVOLVES
AND AMPLIFIES WITH TIME DURING THIS PERIOD...FROM THE GREAT LAKES TO
THE CENTRAL GULF COAST. SO DESPITE THE BRIEF RESPITE IN HEAT AND
HUMIDITY MONDAY NIGHT AND TUESDAY...SUMMER RETURNS IN ITS FAMILIAR
REFRAIN OF HEAT AND HUMIDITY FROM WEDNESDAY POSSIBLY INTO THE START
OF THE WEEKEND. THERE WILL PROBABLY BE SEVERAL EPISODES OF STRONG
AFTERNOON/EVENING THUNDERSTORMS.
TEMPS: DAILY CALENDAR DAY AVG TEMPS SHOULD BE ABOVE NORMAL EACH DAY...
UNTIL SUNDAY WHEN IT COOLS TO NEAR NORMAL. TEMPS COULD BE 5 OR 6
DEGREES ABOVE NORMAL ON THURSDAY AND FRIDAY. THE BEST CHANCE FOR A
BELOW NORMAL DAY IN THIS LONG RANGE FORECAST PERIOD IS TUESDAY AND
MAYBE SUNDAY.
12Z GFS/GGEM WERE GIVEN LESS WEIGHT THAN THE 12Z ECMWF/UKMET IN
THE OVERALL FCST.
I THINK WED-SAT WILL BE AN ACTIVE PERIOD...HIGHEST CONFIDENCE IN
THE FCST IS THU/FRI.
HAZARDS:
WED-SAT...NARROW SWATHS OF AFTN/EVE SVR - FF PROBABLE AND SEEMS TO
BE THE PRIMARY THREAT...MOSTLY IN E PA AND NNJ WHERE FFG IS LOWER
AND THEREFORE MORE VULNERABLE. THIS MORNING THE 1 HR GRIDDED FFG
IS ABOUT 1.8 INCHES UP THERE AND THE 6 HR 2.5. WEDNESDAY IS THE
LOW CONFIDENCE DAY FOR ANY TSTMS.
TT WED AND THU AFTN WILL BE NEAR 49-50 WITH DAILY SWI NEAR -3 AND
KI IN THE LOW-MID 30S. LOW SHEAR DAYS ARE MODELED WED/THU WITH
STRONGER SVR CRITERIA SHEAR OF 35-45 KTS ON FRIDAY AND SATURDAY
WHEN THERE SEEMS TO BE BEST CHC OF A WIDESPREAD OUTBREAK. IF THE
12Z ECMWF SOLN IS CORRECT...THE RISK FOR SATURDAY IN THIS AFD IS
OVERSTATED.
SUNDAY...QUITE A BIT OF UNCERTAINTY. I MAY HAVE FCST TOO MUCH
SUNSHINE IN THE FCST OR TOO MUCH CHC OF THUNDER.
HEAT INDEX MAY BE IN THE UPPER 90S THU AND POSSIBLY AGAIN FRI?
BELOW ADVY CRITERIA ATTM.
THIS FORECAST FROM 00Z TUE-00Z THU IS 12Z/5 NCEP MOS GUIDANCE BLENDED
WITH THE 4AM KPHI FCST AND THEN AFTER 00Z THU...IS BASED ON THE
14Z HPCGUIDE BLENDED WITH A BIT OF 12Z GFS MEX GUIDANCE, AND MODIFIED
WITH CHECKS OF THE 00Z-12Z/5 ECMWF 2M AND 850 TEMPS AS WELL AS
SWI/TT/KI FIELDS.
THE DAILIES BELOW...
MONDAY NIGHT AND TUESDAY...AFTER A RELATIVELY WONDERFUL MONDAY
NIGHT OF SLEEPING CONDITIONS WITH LOWER DEWPOINTS...A VERY FINE
TUESDAY AFTN IS FORESEEN...STILL WITH LOW DEWPOINTS! JUST ABOUT
EVERYONE SHOULD LOVE THIS WEATHER!!! LIGHT WIND.
WED-THU...AFTN/EVENING CONVECTION...MAINLY I95 NWWD. COULD BE
STARTING ANOTHER HEATWAVE ON WED WHEN 90-93F SEEMS PROBABLE...WITH
THE PRIMARY QUESTION...DOES IT CONTINUE THE REQUIRED 3RD DAY-FRIDAY?
TEMPS SHOULD MAKE IT INTO THE LOWER 90S WITH 16-17C AT 850MB.
MAINLY S WIND UNDER 15 KTS. PWAT UNDER 1.5 INCHES TO BEGIN ON
WEDNESDAY PROBABLY INCREASES TO NEAR 1.8 INCHES LATE THU. ML CAPE
1000J ON WED GROWS TO 1600J THU. 0-6KM SHEAR NEAR 30 KT LATE THU?
FRI/SAT...LOW PRESSURE EVOLVES OVER NYS IN RESPONSE TO MODELED
SUBSTANTIAL SUMMER TROUGHING OVER THE E GREAT LAKES. LOOKS VERY
UNSTABLE AT TIMES WITH INCREASING SHEAR ALOFT FAVORING ORGANIZED
TSTM PRODUCTION EA AFTN. IF THE SHOWERS HOLD OFF TIL 2PM ISH...THE
17C TEMPS AT 850 MB WILL SUPPORT 90-95F...SIMILAR TO TODAY-SUNDAY
THE 5TH. SSW WIND G 15-20 KTS. PWAT NEAR 1.8 FRIDAY EASES TO 1.5
INCHES SAT. ML CAPE 1000-1500J. 0-6KM SHEAR 35-45 KT FRI-SAT.
SUNDAY...QUITE A BIT OF UNCERTAINTY. COOLER WITH STILL A GOOD
CHANCE OF A HEAVY LATE DAY SHOWER OR TSTM...MAINLY OVER E PA NW NJ
IN ASSN WITH TROUGHING ALOFT.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE GUSTY SOUTHWESTERLY WINDS ARE EXPECTED TO DIMINISH THIS
EVENING AS THE VERTICAL MIXING WANES, THEN AS A COLD FRONT
GRADUALLY MOVES ACROSS A SHIFT TO THE WEST AND NORTHWEST IS
EXPECTED OVERNIGHT. A LINE OF SHOWERS AND THUNDERSTORM WITH HEAVY
RAIN AND GUSTY WINDS WILL CONTINUE TO MOVE ACROSS THE AREA THIS
EVENING. THIS IS MOVING EASTWARD AROUND 30 KNOTS AND HAS GENERALLY
CLEARED KRDG AND WILL DO SO SHORTLY AT KABE. THE TAFS WERE AMENDED
TO SPEED OF THE ARRIVAL TIME. A VFR FORECAST WAS MAINTAINED
THROUGH TONIGHT, HOWEVER WE CARRIED A TEMPO GROUP WITH SUB-VFR AND
STRONGER WINDS DURING SHOWERS AND THUNDERSTORMS. AS THE NIGHT
PROGRESSES, THE THUNDER SHOULD BECOME MORE LIMITED THEREFORE JUST
CARRIED A SHOWER MENTION OVERNIGHT. THERE IS LOWER CONFIDENCE
REGARDING THE AREAL COVERAGE OF ADDITIONAL SHOWERS AND THUNDER
AFTER THIS LINE CLEARS THE REGION.
THE COLD FRONT SHOULD SLOW SOME AS IT MOVES SOUTH AND EAST MONDAY,
THEREFORE A FEW SHOWERS OR THUNDER MAY LINGER THROUGH MIDDAY MAINLY
FROM THE KPHL METRO AREA ON SOUTHWARD. OVERALL, AN IMPROVING DAY IS
ANTICIPATED AS CLOUDS ERODE FROM NORTH TO SOUTH. AS A RESULT, WE
SHIFTED THE WINDS TO THE NORTHWEST AND SCATTERED OUT THE CLOUDS
DURING THE MORNING. THE WINDS ON MONDAY SHOULD BE UP TO ABOUT 10
KNOTS.
OUTLOOK...
MONDAY NIGHT...VFR. PATCHY MVFR FOG IS POSSIBLE /LOW PROB/ AT
KMIV AND KRDG VERY LATE. LIGHT WIND.
TUESDAY...VFR CONDITIONS ARE EXPECTED. LIGHT WIND. ISOLATED SHOWERS
ARE POSSIBLE SOUTH OF A KBWI-KGED LINE. LIGHT WIND.
TUESDAY NIGHT...MAINLY VFR. MVFR (AND POSSIBLY IFR) CONDITIONS ARE
POSSIBLE LATE IN THE COUNTRYSIDE. LIGHT WIND.
WEDNESDAY...VFR EXCEPT LOW PROB MVFR CONDITIONS ARE POSSIBLE IN THE
EARLY MORNING. SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE
AFTERNOON OVER E PA. S-SW WIND G UNDER 15 KTS.
THURSDAY/FRIDAY...VFR...EXCEPT MVFR CONDS IN FOG/ST IN THE MORNING AND
AGAIN LATE AT NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED IN THE
AFTERNOONS...ESPECIALLY N AND W OF KPHL. S-SW WIND G 15 KTS.
&&
.MARINE...
A SOUTHWESTERLY FLOW WILL REMAIN GUSTY FOR AWHILE TONIGHT AHEAD OF A
COLD FRONT. THERE IS NEARLY 30 KNOTS ABOVE THE SURFACE AND WITH
DECENT MIXING, THIS HAS RESULTED IN GUSTS TO AROUND 25 KNOTS
ESPECIALLY NEARSHORE. THIS SHOULD CONTINUE UNTIL ENOUGH COOLING IN
THE BOUNDARY LAYER OCCURS TO ALLOW THE MIXING TO WANE. BASED ON THE
FORECAST SOUNDINGS, WE WILL KEEP THE SMALL CRAFT IN EFFECT, HOWEVER
OVER THE BAY IT MAY BE ABLE TO BE SHAVED BACK AS THE WINDS DIMINISH
ENOUGH LATER TONIGHT. THE SOUTHERLY FLOW WILL CONTINUE TO BUILD THE
SEAS ESPECIALLY ON THE OCEAN TO ABOUT 5 FEET. FOR MONDAY, THE COLD
FRONT SHOULD BE SETTLING SOUTH AND EAST OF THE AREA WITH A WIND
SHIFT OCCURRING MORE TO THE NORTHWEST. THIS WILL ALLOW THE WINDS
TO FURTHER DIMINISH SOME. THE WIND TURNING OFFSHORE WILL ALLOW THE
SEAS TO SUBSIDE, THEREFORE WE WILL HOLD THE SMALL CRAFT AFTERNOON
IN EFFECT FOR MOST OF THE MORNING.
OUTLOOK...
MON NIGHT-THURSDAY...NO SCA ANTICIPATED.
FRIDAY...NO SCA FCST BUT STAY TUNED TO MODEL DEVELOPMENTS REGARDING
EVOLVING LOW PRES AND FRONTOGENESIS WITH THE COLD FRONT.
&&
.HYDROLOGY...
THE FLASH FLOOD WATCH HAS BEEN CANCELLED AS THE HEAVIEST RAIN
MOVES EAST OF AREA.
MID AND LATE WEEK...SMALL SWATHS OF FF URBAN/SMALL STREAM PRODUCING
TSTMS POSSIBLE BUT WHERE. THAT OPPORTUNITY SHIFTS DAILY BUT MOST
FAVORED SEEMS TO BE E PA AND NNJ.
&&
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
CURRENTLY OUTLOOKING LOW ENHANCED RISK FOR MONDAY BASED ON
RESIDUALS FROM TODAY. LOW RISK OUTLOOKED FOR TUESDAY.
&&
.CLIMATE...
JULY WAS A TOP 5 WARMEST JULY IN PORTIONS OF OUR AREA.
PHL 81.8 WAS 3RD WARMEST EMBEDDED WITHIN THE TOP 4 WARMEST WHICH
HAVE ALL OCCURRED SINCE 1994!
2011 82.4
1994 82.1
2012 81.8
2010 81.7
ILG 80.3 WAS ALSO 3RD WARMEST
1955 81.2
2011 80.8
2012 80.3
1894 80.1
ABE 6TH WARMEST AT 77.5
1955 79.0
1949 78.3
2011 AND 1995 78.0
1988 77.9
1994 77.6
2012 77.5
ACY WAS 5TH WARMEST AT 78.5
2011 81.0
2010 79.8
1983 78.7
1999 78.6
2012 78.5
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ430-431.
&&
SYNOPSIS...DRAG
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSE
HYDROLOGY...HAYES
RIP CURRENTS...DRAG
CLIMATE...DRAGHazardous weather outlook, Aug 5, 8:12 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 812 PM EDT SUN AUG 5 2012 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-070015- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 812 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL DURING THE AFTERNOON AND EVENING OF WEDNESDAY... AND ESPECIALLY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-070015- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 812 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL DURING THE AFTERNOON AND EVENING OF WEDNESDAY... AND ESPECIALLY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-070015- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 812 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL EARLY MONDAY...MAINLY IN DELAWARE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-070015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 812 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 10:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1042 PM EDT SUN AUG 5 2012
NJZ013-014-060330-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
1042 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH COUNTY...
AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILLSTONE TOWNSHIP...MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR EATONTOWN AND WEST LONG BRANCH AROUND
1100 PM...AND LONG BRANCH AROUND 1115 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4018 7400 4015 7426 4017 7426 4017 7441
4027 7442 4041 7425 4043 7425 4046 7421
4046 7412 4042 7401 4048 7402 4048 7400
4047 7398 4036 7396
IOVINOLocal storm report, Aug 5, 10:48 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1048 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG WEATHERLY 40.94N 75.82W
08/05/2012 CARBON PA 911 CALL CENTER
TREES ON WIRES IN WEATHERLY BOROUGH.
0440 PM TSTM WND DMG PACKER TWP 40.90N 75.89W
08/05/2012 CARBON PA 911 CALL CENTER
TREES ON WIRES IN PACKER TWP.
0459 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
08/05/2012 M51 MPH BERKS PA ASOS
51 MPH WIND GUST AT READING AIRPORT.
0504 PM LIGHTNING LONG POND 41.05N 75.46W
08/05/2012 MONROE PA NEWSPAPER
*** 10 INJ *** TEN PEOPLE INJURED BY LIGHTNING STRIKES
AT POCONO RACEWAY IN LONG POND. TWO INJURIES WERE
SEVERE... TWO INJURIES WERE MODERATE... AND SIX INJURIES
WERE MINOR.
0510 PM TSTM WND DMG FLEETWOOD 40.46N 75.82W
08/05/2012 BERKS PA TRAINED SPOTTER
TREES... WIRES... AND POLES DOWN IN FLEETWOOD.
0513 PM TSTM WND DMG READING 40.33N 75.93W
08/05/2012 BERKS PA PUBLIC
LARGE BRANCHES BROKEN IN READING.
0519 PM TSTM WND DMG LONGSWAMP TWP 40.49N 75.67W
08/05/2012 BERKS PA TRAINED SPOTTER
LARGE TREE LIMBS ABOUT 6 INCHES IN DIAMETER DOWN IN
LONGSWAMP TWP.
0543 PM TSTM WND GST PORT DEPOSIT 39.60N 76.12W
08/05/2012 E65 MPH CECIL MD PUBLIC
0551 PM TSTM WND DMG GRATERFORD 40.23N 75.45W
08/05/2012 MONTGOMERY PA PUBLIC
LARGE TREE LIMBS DOWN... RANGING FROM 4 TO 8 FEET IN
LENGTH.
0555 PM TSTM WND DMG ANDOVER 40.99N 74.74W
08/05/2012 SUSSEX NJ 911 CALL CENTER
TREES DOWN IN ANDOVER.
0604 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
08/05/2012 KENT MD 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN FROM CHESTERTOWN TO
FAIRLEE.
0608 PM TSTM WND DMG ELKTON 39.60N 75.82W
08/05/2012 CECIL MD 911 CALL CENTER
SCATTERED TREES DOWN AND WIRES BENT ACROSS THE
NORTHEAST PORTION OF CECIL COUNTY.
0615 PM TSTM WND DMG VERNON 41.20N 74.48W
08/05/2012 SUSSEX NJ 911 CALL CENTER
TREE DOWN ONTO WIRES IN VERNON.
0646 PM HAIL FEASTERVILLE 40.14N 75.01W
08/05/2012 E0.50 INCH BUCKS PA PUBLIC
0700 PM TSTM WND DMG DUNELLEN 40.59N 74.46W
08/05/2012 MIDDLESEX NJ PUBLIC
LARGE TREE LIMBS DOWN IN DUNELLEN.
0800 PM TSTM WND DMG LONG BRANCH 40.30N 73.99W
08/05/2012 MONMOUTH NJ EMERGENCY MNGR
WIRES DOWN IN LONG BRANCH.
0805 PM MARINE TSTM WIND BRICK TWP 40.07N 74.12W
08/05/2012 M47 MPH OCEAN NJ MESONET
1010 PM TSTM WND DMG MANSFIELD 40.09N 74.71W
08/05/2012 BURLINGTON NJ 911 CALL CENTER
TREES DOWN.
1020 PM TSTM WND DMG CHESTERFIELD 40.12N 74.64W
08/05/2012 BURLINGTON NJ 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER PHI1200620 PHI1200621 PHI1200619 PHI1200633 PHI1200622
PHI1200623 PHI1200626 PHI1200625 PHI1200624 PHI1200629 PHI1200628
PHI1200627 PHI1200630 PHI1200632 PHI1200631 PHI1200635 PHI1200634
PHI1200636 PHI1200637
IOVINOSpecial weather statement, Aug 5, 10:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1050 PM EDT SUN AUG 5 2012
DEZ001-MDZ008-012-NJZ016-PAZ067-060345-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-SALEM NJ-
1050 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...KENT...NEW
CASTLE AND SALEM COUNTIES...
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF ELKTON...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR HOLLYWOOD BEACH...CHARLESTOWN
AROUND 1100 PM...BRANTWOOD...GLASGOW AROUND 1115 PM...BEAR...DELAWARE
CITY AROUND 1130 PM...PENNSVILLE AND CARNEYS POINT AROUND 1145 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3984 7558 3984 7553 3947 7535 3944 7550
3946 7555 3950 7556 3946 7558 3943 7554
3929 7618 3932 7619 3934 7617 3938 7611
3938 7606 3942 7601 3952 7599 3954 7607
3958 7608 3971 7621
HAYESLocal storm report, Aug 5, 10:59 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1059 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND DMG ENGLISHTOWN 40.30N 74.36W
08/05/2012 MONMOUTH NJ PUBLIC
LARGE TREE LIMB BROKEN
&&
EVENT NUMBER PHI1200638
HAYESSpecial weather statement, Aug 5, 11:02 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1102 PM EDT SUN AUG 5 2012
NJZ013-014-020-026-060400-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1102 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORMS WILL AFFECT MONMOUTH AND OCEAN COUNTIES...
AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
TOMS RIVER TO 4 MILES NORTH OF TOMS RIVER TO 9 MILES WEST OF TOMS
RIVER...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR LOCH
ARBOUR...ALLENHURST AROUND 1115 PM...SEASIDE PARK AND SEASIDE HEIGHTS
AROUND 1130 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4012 7402 3998 7404 3989 7408 3989 7410
3992 7410 3989 7413 3989 7446 3993 7447
4002 7427 4025 7412 4024 7398
HAYESLocal storm report, Aug 5, 11:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1118 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG WEATHERLY 40.94N 75.82W
08/05/2012 CARBON PA 911 CALL CENTER
TREES ON WIRES IN WEATHERLY BOROUGH.
0440 PM TSTM WND DMG PACKER TWP 40.90N 75.89W
08/05/2012 CARBON PA 911 CALL CENTER
TREES ON WIRES IN PACKER TWP.
0459 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
08/05/2012 M51 MPH BERKS PA ASOS
51 MPH WIND GUST AT READING AIRPORT.
0504 PM LIGHTNING LONG POND 41.05N 75.46W
08/05/2012 MONROE PA NEWSPAPER
*** 10 INJ *** TEN PEOPLE INJURED BY LIGHTNING STRIKES
AT POCONO RACEWAY IN LONG POND. TWO INJURIES WERE
SEVERE... TWO INJURIES WERE MODERATE... AND SIX INJURIES
WERE MINOR.
0510 PM TSTM WND DMG FLEETWOOD 40.46N 75.82W
08/05/2012 BERKS PA TRAINED SPOTTER
TREES... WIRES... AND POLES DOWN IN FLEETWOOD.
0513 PM TSTM WND DMG READING 40.33N 75.93W
08/05/2012 BERKS PA PUBLIC
LARGE BRANCHES BROKEN IN READING.
0519 PM TSTM WND DMG LONGSWAMP TWP 40.49N 75.67W
08/05/2012 BERKS PA TRAINED SPOTTER
LARGE TREE LIMBS ABOUT 6 INCHES IN DIAMETER DOWN IN
LONGSWAMP TWP.
0543 PM TSTM WND GST PORT DEPOSIT 39.60N 76.12W
08/05/2012 E65 MPH CECIL MD PUBLIC
0551 PM TSTM WND DMG GRATERFORD 40.23N 75.45W
08/05/2012 MONTGOMERY PA PUBLIC
LARGE TREE LIMBS DOWN... RANGING FROM 4 TO 8 FEET IN
LENGTH.
0555 PM TSTM WND DMG ANDOVER 40.99N 74.74W
08/05/2012 SUSSEX NJ 911 CALL CENTER
TREES DOWN IN ANDOVER.
0604 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
08/05/2012 KENT MD 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN FROM CHESTERTOWN TO
FAIRLEE.
0608 PM TSTM WND DMG ELKTON 39.60N 75.82W
08/05/2012 CECIL MD 911 CALL CENTER
SCATTERED TREES DOWN AND WIRES BENT ACROSS THE
NORTHEAST PORTION OF CECIL COUNTY.
0615 PM TSTM WND DMG VERNON 41.20N 74.48W
08/05/2012 SUSSEX NJ 911 CALL CENTER
TREE DOWN ONTO WIRES IN VERNON.
0646 PM HAIL FEASTERVILLE 40.14N 75.01W
08/05/2012 E0.50 INCH BUCKS PA PUBLIC
0700 PM TSTM WND DMG DUNELLEN 40.59N 74.46W
08/05/2012 MIDDLESEX NJ PUBLIC
LARGE TREE LIMBS DOWN IN DUNELLEN.
0800 PM TSTM WND DMG LONG BRANCH 40.30N 73.99W
08/05/2012 MONMOUTH NJ EMERGENCY MNGR
WIRES DOWN IN LONG BRANCH.
0805 PM MARINE TSTM WIND BRICK TWP 40.07N 74.12W
08/05/2012 M47 MPH OCEAN NJ MESONET
1010 PM TSTM WND DMG MANSFIELD 40.09N 74.71W
08/05/2012 BURLINGTON NJ 911 CALL CENTER
TREES DOWN.
1020 PM TSTM WND DMG CHESTERFIELD 40.12N 74.64W
08/05/2012 BURLINGTON NJ 911 CALL CENTER
TREES DOWN
1047 PM TSTM WND DMG ENGLISHTOWN 40.30N 74.36W
08/05/2012 MONMOUTH NJ PUBLIC
LARGE TREE LIMB BROKEN
1100 PM TSTM WND GST SANDY HOOK 40.44N 73.99W
08/05/2012 M70 MPH MONMOUTH NJ WEATHER FLOW
1100 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
08/05/2012 M70 MPH MONMOUTH NJ WEATHER FLOW
&&
EVENT NUMBER PHI1200620 PHI1200621 PHI1200619 PHI1200633 PHI1200622
PHI1200623 PHI1200626 PHI1200625 PHI1200624 PHI1200629 PHI1200628
PHI1200627 PHI1200630 PHI1200632 PHI1200631 PHI1200635 PHI1200634
PHI1200636 PHI1200637 PHI1200638 PHI1200639 PHI1200640
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:17 PM EDT | Special Weather Statement | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Salem | 58 min |
| Aug 5, 9:48 PM EDT | Special Weather Statement | PHI | Burlington, Mercer, Monmouth | 57 min |
| Aug 5, 10:00 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester, Monmouth, Ocean | 60 min |
| Aug 5, 10:14 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 5, 10:42 PM EDT | Special Weather Statement | PHI | Monmouth | 48 min |
| Aug 5, 10:47 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 43 min |
| Aug 5, 11:02 PM EDT | Special Weather Statement | PHI | Ocean | 58 min |
| Aug 5, 11:31 PM EDT | Areal Flood Advisory | PHI | Salem | 3 hr |
| Aug 5, 11:42 PM EDT | Special Weather Statement | PHI | Gloucester, Salem | 63 min |
| Aug 6, 12:00 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 60 min |
| Aug 6, 12:38 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Ocean and 1 more | 3 hr |
| Aug 6, 12:46 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Ocean | 59 min |
| Aug 6, 1:09 AM EDT | Special Weather Statement | PHI | Atlantic | 66 min |
| Aug 6, 1:36 AM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 6, 2:23 AM EDT | Special Weather Statement | PHI | Atlantic | 67 min |
| Aug 6, 3:32 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 58 min |
| Aug 6, 5:21 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cumberland, Gloucester, Ocean | 113 min |
| Aug 5, 10:50 PM EDT | Special Weather Statement | PHI | New Castle | 55 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.